Michigan, 2013High Wind in Michigan, January 9, 2013
January 9, 2013 · NWS MQT · 1 event in 1 county or zone
A tight pressure gradient between low pressure near Hudson Bay and high pressure over Minnesota produced strong westerly wind gusts at the Houghton County Airport on the morning of the 9th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A tight pressure gradient between low pressure near Hudson Bay and high pressure over Minnesota produced strong westerly wind gusts at the Houghton County Airport on the morning of the 9th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Jan 9, 6:49 AM EST, 5 hours 4 minutes earlier.
Area forecast discussion, Jan 9, 6:49 AM EST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
649 AM EST WED JAN 9 2013
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 526 AM EST WED JAN 9 2013
WATER VAPOR IMAGERY AND RUC ANALYSIS SHOW A CONTINUED PROGRESSIVE
NRN STREAM ACROSS THE NRN CONUS/SRN CANADA. SHORTWAVE TROF IS
CURRENTLY MOVING OVER THE WRN GREAT LAKES. AT THE SFC...ASSOCIATED
LOW PRES IS OVER NRN ONTARIO. DESPITE RATHER VIGOROUS LOOK OF
SHORTWAVE...VERY LITTLE PCPN HAS OCCURRED OVER THE FCST AREA
OVERNIGHT. SOME PCPN PROBABLY OCCURRED OVER LAKE SUPERIOR PER RADAR
IMAGERY. OVER UPPER MI...NARROW BAND OF PCPN APPEARED TO DEVELOP
OVER THE ERN FCST AREA BTWN 07-09Z...BUT ONLY OB TO REPORT ANY PCPN
WAS AT KERY AND THAT WAS -RA.
FOCUS TODAY SHIFTS TO WINDS AND -SHSN CHANCES IN THE WAKE OF
SHORTWAVE. WEST WINDS WILL BE INCREASING ACROSS THE KEWEENAW OVER
THE NEXT SEVERAL HRS AS CAA INCREASES INSTABILITY/BUILDS MIXING
DEPTH TOWARD THE 45-50KT LOW-LEVEL WIND MAX AT 2-4KFT. COMBINED WITH
IDEAL WNW WIND DIRECTION FOR STRONG WINDS MAKES WIND ADVY ON THE
KEWEENAW AN OBVIOUS CALL. EXPECT STRONGEST WINDS TO OCCUR MID
MORNING INTO EARLY AFTN JUST AHEAD OF APPROACHING AREA OF 5MB/3HR
PRES RISES WHICH IS NOW OVER NE ND/FAR NW MN. GUSTS OF 45-50MPH
APPEAR LIKELY DURING THAT TIME. FARTHER S...WINDS ALONG THE SHORE
TOWARD ONTONAGON/SILVER CITY WILL BE CLOSE TO 45MPH. TO THE E...
SHORELINE LOCATIONS FROM PICTURED ROCKS EASTWARD WILL ALSO SEE GUSTS
TO AROUND 45 MPH. W WINDS SHOULD KEEP THESE HIGHER GUSTS CONFINED
MOSTLY TO THE BEACHES/SHORELINE. ELSEWHERE...IT WILL BE A BREEZY DAY
WITH WIND GUSTS GENERALLY IN THE 25 TO 35 MPH RANGE.
AS FOR PCPN...850MB TEMPS FALLING BRIEFLY TO AROUND -10C WILL BE
MARGINAL FOR LES OFF LAKE SUPERIOR. HOWEVER...SINCE THERE IS A SMALL
AREA OF -SN MOVING ACROSS NRN MN ATTM...EXPECT SOME -SHSN ON THE
KEWEENAW FOR A PORTION OF THE MORNING INTO EARLY AFTN...AND OVER THE
FAR NE FCST AREA DURING THE AFTN. A COUPLE OF OBS IN NRN MN HAVE
DROPPED TO AROUND 1SM...SO THERE CERTAINLY COULD BE A BRIEF PERIOD
OF HEAVIER SHSN. WILL BE SOMETHING TO MONITOR. RIGHT NOW...IT
APPEARS SNOW ACCUMULATIONS WILL BE UNDER AN INCH.
ALTHOUGH THERE WILL BE A TREND TOWARD CLEARING SKIES AWAY FROM THE
KEWEENAW AND FAR NE FCST AREA...CAA THRU MID DAY WILL LIMIT TEMP
RISE. MAX TEMPS SHOULDN'T BE TOO MUCH HIGHER THAN CURRENT READINGS.
30S WILL BE THE RULE.
SFC HIGH PRES RIDGE QUICKLY SHIFTS ACROSS UPPER MI TONIGHT. WITH
SKIES TRENDING TOWARD MAINLY CLEAR...THERE WILL BE A WINDOW FOR
TEMPS TO FALL SHARPLY UNDER A BRIEF PERIOD OF LIGHT/CALM WIND BEFORE
RETURN FLOW DEVELOPS. INDICATED MINS AS LOW AS THE LOW TEENS IN SOME
OF THE TRADITIONAL COLD SPOTS...BUT WOULDN'T BE SURPRISED TO SEE A
FEW SPOTS FALL INTO THE SINGLE DIGITS.
.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 526 AM EST WED JAN 9 2013
A CONTINUED ACTIVE PATTERN WILL BE THE RULE THROUGH THE WEEKEND AS
MULTIPLE TROUGHS ARE PROGGED TO CROSS THE UPPER GREAT
LAKES...BRINGING WELL ABOVE NORMAL TEMPERATURES AND APPRECIABLE RAIN
FOR THE EAST HALF OF THE CWA.
THURSDAY AND THURSDAY NIGHT...THE UPPER GREAT LAKES AND MIDWEST WILL
BE UNDER THE INFLUENCE OF A PRONOUNCED MID-LEVEL TROUGH. THE LAYER
SHOULD BE FAIRLY DRY AND ALLOW FOR ABUNDANT SUNSHINE ACROSS THE CWA.
MEANWHILE...SOUTHERLY RETURN FLOW AHEAD OF AN APPROACHING
MID-LEVEL/SFC LOW OVER THE MID-MS VALLEY WILL BRING INCREASING WINDS
AND THIN...HIGH CIRRUS CLOUDS IN THE AFTERNOON. EXPECTATION IS THAT
MOSTLY SUNNY SKIES AND THE LOWER ALBEDO OF THE DENSE UPPER MI
FORESTS WILL RESULT IN TEMPS WELL-ABOVE NORMAL...AND EVEN SLIGHTLY
ABOVE CURRENT GUIDANCE. KEPT FORECAST VERY SIMILAR TO PREVIOUS
SHIFT...WITH UPPER 30S ACROSS MUCH OF THE INTERIOR AND LOW 40S FOR
DOWNSLOPE LOCATIONS ALONG LAKE SUPERIOR. SOME LOCATIONS WILL
APPROACH RECORD HIGHS IF DOWNSLOPE INFLUENCE IS STRONGER THAN
ANTICIPATED.
NOW ONTO THE SYSTEM TAKING AIM ON THE AREA THURSDAY NIGHT. A COMPACT
MID-LEVEL CUTOFF LOW NEAR THE GREAT BEND OF TEXAS IS BEGINNING ITS
TURN NORTHEASTWARD AND IS SET TO REACH THE MID-MS VALLEY BY LATE
THURSDAY NIGHT. MODEL AGREEMENT ON THIS SYSTEM HAS BECOME VERY GOOD
WITH THE EXCEPTION OF THE GFS...WHICH HAS BEEN TRENDING SLOWER. WILL
STICK WITH THE MORE CONSISTENT ECMWF/GEM SOLUTION.
THOUGH THE MAIN MID-LEVEL FORCING WITH THE SHORTWAVE WILL PASS JUST
TO THE SOUTHEAST OF THE CWA...DECENT ISENTROPIC LIFT ON THE 295-305K
SURFACES AND CONSIDERABLE LOW-LEVEL MOISTURE TRANSPORT ON THE NOSE
OF A 60KT H8 JET WILL SUPPORT MODERATE RAIN OVER THE EAST HALF OF
THE CWA. MOISTURE CONTENT OF THE COLUMN WILL BE AN IMPRESSIVE
1.1"/450 PERCENT OF NORMAL. GIVEN THE SET-UP AND HIGH WATER CONTENT
FOR JANUARY...HAVE CONTINUED THE TREND OF BUMPING UP POPS TO
WIDESPREAD RAIN ACROSS THE EASTERN TWO-THIRDS OF THE CWA BEGINNING
LATE THURSDAY EVENING. HELD OFF POPS FOR ALL BUT THE SOUTH-CENTRAL
CWA UNTIL THIS TIME. STORM TOTAL QPF OF A HALF INCH OR MORE FOR THE
EAST HALF SEEMS REASONABLE ATTM.
AS FOR PRECIP TYPE...TEMPERATURES ACROSS THE INTERIOR WEST AND
CENTRAL MAY FALL BELOW FREEZING IN THE EVENING BEFORE THICKER CLOUDS
AND WAA TAKE CONTROL AND WARM TEMPS BACK ABOVE FREEZING. INITIAL
RAIN WILL BE FALLING INTO QUITE A DRY LAYER...WITH SFC WET-BULB
TEMPS JUST UNDER FREEZING. HOWEVER...GIVEN WARM HIGHS AND
CONSIDERABLE SUNSHINE THURSDAY...A NARROW WINDOW OF BELOW FREEING
TEMPS...AND WARM RAIN FROM A 6 TO 8C WARM LAYER ABOVE THE SFC...ONLY
PUT IN A SLIGHT CHANCE OF FREEZING RAIN MAINLY INTERIOR CENTRAL. NOT
REALLY EXPECTING ANY ICING...BUT DID WANT TO PUT A SMALL MENTION IN
THERE.
FRIDAY THROUGH FRIDAY NIGHT...PRECIP WILL CONTINUE ACROSS THE EAST
HALF FRIDAY MORNING AS THE INFLUX OF MOISTURE CONTINUES OVER THE
AREA. A SECONDARY DEEP TROUGH MOVING INTO THE ROCKIES FRIDAY
AFTERNOON WILL BEGIN TO LIFT NORTHEASTWARD BY FRIDAY EVENING. IN
COMBINATION WITH THE LEFT EXIT OF A 140KT UPPER JET OVER THE
UPPER-MS VALLEY...A SFC LOW WILL QUICKLY FORM OVER MN FRIDAY NIGHT.
THERE SHOULD BE A LAPSE IN PRECIP FOR ALL BUT THE WESTERN CWA FRIDAY
NIGHT AS PLENTY OF DRY AIR IS DRAWN INTO THE REGION AHEAD OF THE
TROUGH/SFC LOW. SOME DRIZZLE IS POSSIBLE WITHIN A THICK LOW-LEVEL
STRATUS DECK WHERE RAIN SHOWERS MAY NOT BE AS PREVALENT CENTRAL AND
EAST. ALSO HAVE AREAS OF FOG IN THE FORECAST GIVEN RELATIVELY
WARM/MOIST AIR FLOWING OVER MELTING SNOW.
SATURDAY...AS THE SURFACE LOW TRACKS OVER LAKE SUPERIOR LATE FRIDAY
NIGHT INTO SATURDAY...IT WILL DRAW DOWN COLDER AIR FROM CANADA AND
SWEEP A COLD FRONT ACROSS THE CWA. HIGHS WILL LIKELY BE EARLY IN THE
DAY AS TEMPERATURES WILL QUICKLY FALL AT MOST LOCATIONS BY THE
AFTERNOON. EXPECT ANY RAIN SHOWERS TO TRANSITION TO SNOW SHOWERS
FROM WEST TO EAST THROUGHOUT THE DAY. ONLY MINOR ACCUMULATIONS ARE
EXPECTED AS MID/UPPER LEVEL SUPPORT WILL BE NORTH OF THE CWA AND
DECENT H5 Q-VECTOR DIVERGENCE WILL BE PASSING OVER THE CWA.
SATURDAY NIGHT THROUGH TUESDAY...DID NOT MAKE MANY CHANGES PAST THIS
POINT. LAKE EFFECT SNOW LOOKS LIKELY FOR THE KEWEENAW AND FAR
NORTHEAST SATURDAY NIGHT THROUGH SUNDAY WITH WNW WINDS. A CORE OF
-17 TO -19C AIR GETS WRAPPED AROUND THE DEPARTING LOW AND CROSSES
LAKE SUPERIOR SATURDAY NIGHT. INVERSION HEIGHTS SHOULD STAY BETWEEN
4-5 KFT THROUGH MUCH OF SUNDAY UNDERNEATH SUBSIDENCE BEHIND THE
DEPARTING TROUGH. THOSE HEIGHTS THEN FALL UNDER 3 KFT AND DRY AIR
ADVECTS INTO THE REGION FROM THE SW SUNDAY NIGHT...THEREBY
DECREASING LES COVERAGE BY MONDAY. TEMPERATURES THEN REMAIN AROUND
SEASONAL NORMS TO START NEXT WEEK WITH MINIMAL PRECIP CHANCES.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 644 AM EST WED JAN 9 2013
COLD FRONT MOVING ACROSS UPPER MI WILL USHER IN STRONG/GUSTY W WINDS
TODAY. AT THE MORE EXPOSED KCMX LOCATION...WINDS WILL BE
STRONGEST...GUSTING TO AROUND 40KT FROM MID MORNING THRU EARLY AFTN.
AT KIWD/KSAW...WINDS SHOULD GUST TO AROUND 30KT. WINDS WILL QUICKLY
DIMINISH W TO E LATE AFTN/EVENING AS HIGH PRES RIDGE ARRIVES.
PER RADAR TRENDS/SFC OBS UPSTREAM...EXPECT A PERIOD OF IFR
CONDITIONS WITH -SHSN MID TO LATE MORNING AT KCMX. COULD SEE BRIEF
LIFR CONDITIONS. -SHSN SHOULD BE SHORT LIVED AS DRIER AIR ARRIVES
THIS AFTN. MVFR CIGS WILL PROBABLY PREVAIL AT KCMX DURING THE
AFTN...THEN SCATTER OUT TONIGHT AS WINDS BACK SRLY WITH PASSAGE OF
SFC HIGH PRES RIDGE. MAY SEE A PERIOD OF MVFR CIGS AT KIWD MID
MORNING THRU EARLY AFTN. AT KSAW...EXPECT DOWNSLOPING WESTERLY WINDS
TO RESULT IN VFR CONDITIONS THRU THE PERIOD.
&&
.MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 526 AM EST WED JAN 9 2013
IN THE WAKE OF COLD FRONT PASSING ACROSS LAKE SUPERIOR THIS
MORNING...EXPECT W GALES OF 35-45KT TODAY. HIGH OBS PLATFORMS MAY
HAVE A COUPLE OF HRS OF GUSTS TO STORM FORCE JUST AHEAD OF 5MB/3HR
PRES RISES THAT WILL SHIFT ACROSS THE AREA TODAY. WINDS WILL QUICKLY
DIMINISH TO UNDER 20KT W TO E TONIGHT AS SFC HIGH PRES RIDGE MOVES
ACROSS LAKE SUPERIOR. INCREASING SOUTHERLY WINDS TO 20 TO 30 KNOTS
AHEAD OF AN APPROACHING LOW PRESSURE IN THE MID-MISSISSIPPI VALLEY
WILL AFFECT MAINLY THE EAST HALF OF LAKE SUPERIOR THURSDAY AND
THURSDAY NIGHT. LIGHT SOUTHERLY WINDS WILL THEN TAKE HOLD FRIDAY
BEFORE A COLD FRONT SWEEPS ACROSS THE LAKE FROM WEST TO EAST ON
SATURDAY. WESTERLY WINDS OF 25 TO 30 KNOTS WILL DEVELOP BY SATURDAY
AFTERNOON AND CONTINUE INTO EARLY SATURDAY EVENING. A FEW GALES TO 35
KNOTS WILL BE POSSIBLE ACROSS THE EAST HALF OF THE LAKE LATE SATURDAY
AFTERNOON. THE PATTERN BECOMES QUITE BENIGN BY SUNDAY...WITH MAINLY
WESTERLY WINDS UNDER 20 KNOTS THROUGH THE REMAINDER OF THE PERIOD.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
WIND ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR MIZ001-003.
LAKE SUPERIOR...
GALE WARNING UNTIL 10 PM EST THIS EVENING FOR LSZ249>251-266-267.
GALE WARNING UNTIL 7 PM EST THIS EVENING FOR LSZ243>248-264-265.
GALE WARNING UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON FOR LSZ162-
240>242-263.
LAKE MICHIGAN...
GALE WARNING UNTIL 4 PM EST THIS AFTERNOON FOR LMZ248-250.
GALE WARNING UNTIL 1 PM EST THIS AFTERNOON FOR LMZ221.
&&
SHORT TERM...ROLFSON
LONG TERM...TK
AVIATION...ROLFSON
MARINE...ROLFSON/TKHazardous weather outlook, Jan 9, 4:14 AM EST, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
414 AM EST WED JAN 9 2013
MIZ001-003-101300-
KEWEENAW-NORTHERN HOUGHTON-
414 AM EST WED JAN 9 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
WEST WINDS WILL GUST UP TO 50 MPH THROUGH THIS AFTERNOON. SEE THE
LATEST WIND ADVISORY MESSAGE FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE NATIONAL WEATHER SERVICE WOULD APPRECIATE REPORTS OF WIND GUST
SPEEDS TODAY.
MIZ002-004-005-009>014-084-085-101300-
ONTONAGON-BARAGA-MARQUETTE-GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-
SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
414 AM EST WED JAN 9 2013 /314 AM CST WED JAN 9 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A SLIGHT CHANCE OF LIGHT FREEZING RAIN THURSDAY EVENING OVER
PORTIONS OF THE INTERIOR WEST HALF OF UPPER MICHIGAN.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
MIZ006-007-101300-
ALGER-LUCE-
414 AM EST WED JAN 9 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
WEST WINDS COULD GUST UP TO 45 MPH ALONG THE LAKE SUPERIOR SHORE
FROM PICTURED ROCKS EASTWARD LATE THIS MORNING THROUGH EARLY THIS
EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE NATIONAL WEATHER SERVICE WOULD APPRECIATE REPORTS OF WIND GUST
SPEEDS TODAY.
LSZ162-240>251-263>267-101300-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
414 AM EST WED JAN 9 2013 /314 AM CST WED JAN 9 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...TODAY AND TONIGHT
PLAN ON WEST GALES OF 35 TO 45 KNOTS ACROSS MUCH LAKE SUPERIOR
TODAY...DIMINISHING ACROSS THE WEST HALF LATE THIS AFTERNOON...AND
ACROSS THE EAST HALF DURING THE EVENING. SEE THE LATEST MARINE
WEATHER MESSAGE FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LMZ221-248-250-101300-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
414 AM EST WED JAN 9 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
EXPECT WEST GALES TO 35 KNOTS THROUGH THIS AFTERNOON...MAINLY OVER
THE OPEN WATERS OF LAKE MICHIGAN. SEE THE LATEST MARINE WEATHER
MESSAGE FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
KLUBER
In the hours before
Special weather statement, Jan 9, 9:54 AM EST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
954 AM EST WED JAN 9 2013
MIZ002-009-091800-
ONTONAGON-GOGEBIC-
INCLUDING THE CITIES OF...ONTONAGON...IRONWOOD
954 AM EST WED JAN 9 2013 /854 AM CST WED JAN 9 2013/
...GUSTY WESTERLY WINDS THIS MORNING...
STRONG WESTERLY WINDS BEHIND A COLD FRONT THAT MOVED THROUGH LAST
NIGHT WILL GUST TO 35 TO 45 MPH AT TIMES THIS MORNING. THE STRONGEST
GUSTS ARE EXPECTED TO BE RIGHT ALONG THE LAKE SUPERIOR SHORELINE AND
OVER HIGHER TERRAIN LOCATIONS FROM IRONWOOD...TO THE PORCUPINE
MOUNTAINS...AND TO GREENLAND. THE WINDS ARE EXPECTED TO DIMINISH
THROUGH THE AFTERNOON HOURS.
THE GUSTY WINDS WILL LEAD TO DIFFICULT DRIVING FOR HIGH PROFILE
VEHICLES AND MAY BREAK SMALL TREE LIMBS.
SRF
Local storm report, Jan 9, 10:06 AM EST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1006 AM EST WED JAN 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM NON-TSTM WND GST 5 SSW CALUMET 47.18N 88.51W
01/09/2013 M52 MPH HOUGHTON MI ASOS
&&
KCOOLEYLocal storm report, Jan 9, 10:38 AM EST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1038 AM EST WED JAN 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM NON-TSTM WND GST 7 N IRONWOOD 46.55N 90.13W
01/09/2013 M42.00 MPH GOGEBIC MI AWOS
&&
KCOOLEYLocal storm report, Jan 9, 10:44 AM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1044 AM EST WED JAN 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM TSTM WND GST 7 N IRONWOOD 46.55N 90.13W
01/09/2013 M45 MPH GOGEBIC MI AWOS
&&
KCOOLEYLocal storm report, Jan 9, 10:45 AM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MARQUETTE MI
1045 AM EST WED JAN 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM NON-TSTM WND GST 7 N IRONWOOD 46.55N 90.13W
01/09/2013 M45.00 MPH GOGEBIC MI AWOS
&&
KCOOLEYLocal storm report, Jan 9, 11:02 AM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1102 AM EST WED JAN 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM NON-TSTM WND GST 11 N TROWBRIDGE PARK 46.72N 87.41W
01/09/2013 M41.00 MPH MARQUETTE MI MESONET
GRANITE ISLAND OBSERVATION SITE
&&
KCOOLEYHigh Wind, Northern Houghton
- When
- January 9, 11:53 AM EST to 11:58 AM EST
- Where
- Northern Houghton forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 46.992, -88.652 (the zone’s center; the record gives no point)
The ASOS at the Houghton County Airport measured a west wind gust to 59 mph on the morning of the 9th.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Pennsylvania, January 9, 20132 deaths · 1 event
- Blizzard and Heavy Snow in Montana, January 9 to 11, 201328 events
- Marine Thunderstorm Winds in Gulf of Mexico, January 9, 20134 events
- Marine Thunderstorm Winds in Gulf of Mexico, January 9, 20134 events
- Heavy Snow in Texas, January 9, 20133 events
- Flash Flooding in Louisiana, January 9, 20132 events
- Flash Flooding in Texas, January 9, 2013$5,000 · 2 events
- Flash Flood in Texas, January 9, 20131 event
- Blizzard in Alaska, January 9, 20131 event
- High Wind in South Dakota, January 9 to 10, 201362 kt wind · 1 event
- Heavy Snow in Idaho, January 9 to 11, 20131 event
- Strong Wind in Nevada, January 9 to 10, 2013$100 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 422878.